Illinois, 2013Flash Flooding and Flood in Illinois, May 30 to 31, 2013
May 30 to 31, 2013 · NWS ILX · 22 events in 12 counties and zones
A slow-moving storm system brought showers and thunderstorms to central Illinois during the afternoon and evening of May 30th. Some of the storms became severe, producing damaging wind gusts in excess of 60 mph and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $464,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving storm system brought showers and thunderstorms to central Illinois during the afternoon and evening of May 30th. Some of the storms became severe, producing damaging wind gusts in excess of 60 mph and locally heavy rainfall. Isolated flash flooding occurred in areas where persistent rains fell on very saturated ground.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 30, 1:53 PM CST, 27 minutes earlier.
Area forecast discussion, May 30, 1:53 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT THU MAY 30 2013
.DISCUSSION...
ISSUED 242 PM CDT THU MAY 30 2013
SHORT TERM...TONIGHT THROUGH SUNDAY
SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES (ESPECIALLY
ON FRIDAY). HEAVY RAIN CONTINUES TO BE A MAJOR CONCERN...ESPECIALLY
OVER PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS THAT WILL AFFECT
THE ILLINOIS...SANGAMON AND SPOON BASINS (SEE HYDRO SECTION BELOW).
NO CHANGES PLANNED IN THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF
OF THE FORECAST AREA.
SCATTERED CONVECTION DEVELOPED EARLY THIS AFTERNOON OVER PARTS OF
CENTRAL ILLINOIS IN A VERY MOIST AND UNSTABLE AIR MASS WITH MIXED
LAYER CAPES OF 1500-2000 J/KG. UPPER AIR DATA INDICATED 40-50 KTS
AT 850 MB ALONG WITH DEW POINTS IN THE LOW TEENS OVER PARTS OF
ARKANSAS AND MISSOURI STREAMING NORTHEAST TOWARDS ARE AREA.
FURTHER TO THE WEST...A MORE LINEAR COMPLEX OF STORMS WAS TRACKING
EAST AND NORTHEAST OVER PARTS OF MISSOURI AND SHOULD PUSH THRU OUR
AREA LATE THIS AFTERNOON AND THIS EVENING BRING THE POTENTIAL FOR
STRONG WINDS AND LARGE HAIL. AFTER THAT...WILL TRY TO BRING IN A
BREAK WITH THE PRECIP LATE THIS EVENING AND OVERNIGHT BEFORE ANOTHER
COMPLEX OF STORMS IS EXPECTED TO BE APPROACHING THE AREA BY FRIDAY
MORNING.
WIND PROFILES...ALTHOUGH RATHER STRONG TODAY...WILL PALE IN COMPARISON
TO WHAT THE MODELS ARE DEPICTING FOR FRIDAY AFTERNOON AND EVENING
AS A SIGNIFICANT SHORTWAVE IS EXPECTED TO ROTATE NE TOWARDS THE REGION
DURING THE DAY. FORECAST SOUNDINGS INDICATING SB CAPES OF 1800-2100
J/KG WITH 0-3KM HELICITY VALUES OF 250-300...AND DEEP LAYER SHEAR VALUES
OF 50 KTS BY TOMORROW AFTERNOON. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING A FEW TORNADOES...DAMAGING WIND GUSTS AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. RAINFALL TOTALS OF BETWEEN 2
TO 3 INCHES WILL BE POSSIBLE BY EARLY SUNDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS TRAIN...AND THAT APPEARS
MOST LIKELY TOMORROW NIGHT OVER SOUTHWEST THRU CENTRAL ILLINOIS.
THE COLD FRONT WILL BE PUSHING ACROSS THE AREA ON SATURDAY WITH ONE
MORE ROUND OF STORMS EXPECTED...ESPECIALLY OVER THE EASTERN HALF OF
THE FORECAST AREA. LINGERING RAIN CHANCES WILL BE WITH US SUNDAY NIGHT
WITH THE SLOW MOVING UPPER LEVEL LOW FINALLY PULLING AWAY FROM THE LOWER
LAKES REGION EARLY NEXT WEEK.
LONG TERM...MONDAY THROUGH THURSDAY
ALTHOUGH QUIETER WEATHER CONDITIONS ARE EXPECTED MONDAY AND
TUESDAY...ANOTHER SLOW MOVING UPPER LEVEL SYSTEM IS EXPECTED TO PUSH
INTO THE CENTRAL PLAINS BY TUESDAY AND START AFFECTING OUR AREA AGAIN
WITH RAIN EITHER LATE TUESDAY NIGHT OR WEDNESDAY...AND UNFORTUNATELY...
RAIN CHANCES WILL HANG AROUND SEVERAL DAYS AFTER THAT AS THE UPPER
LEVEL LOW SLOWLY TRACKS ACRS THE NORTHERN PLAINS AND INTO THE UPPER
LAKES REGION BY NEXT THURSDAY.
SMITH
&&
.AVIATION...
ISSUED 1258 PM CDT THU MAY 30 2013
SCATTERED CONVECTION WILL CONTINUE TO DEVELOP WITHIN THE WARM SECTOR
ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THE STORMS WILL TRACK FROM
SOUTH TO NORTH ACROSS THE AREA...PRIMARILY IMPACTING LOCATIONS
WEST OF I-57. BASED ON LATEST RADAR DATA...HAVE INCLUDED A TEMPO
GROUP FOR THUNDER AT ALL TAF SITES EXCEPT KCMI. WILL NEED TO
MONITOR LARGER COMPLEX OF STORMS DEVELOPING FURTHER WEST OVER THE
CENTRAL PLAINS AS IT MAY WORK ITS WAY EASTWARD INTO THE AREA
TONIGHT. AT THIS TIME...WILL FOCUS ON THE IMMEDIATE CONVECTION
THIS AFTERNOON/EARLY EVENING AND KEEP OVERNIGHT FORECAST DRY
UNTIL TRENDS BECOME MORE APPARENT. WINDS WILL BE STRONG/GUSTY
THROUGH THE PERIOD. GUSTS WILL FREQUENTLY EXCEED 30KT THIS
AFTERNOON...THEN WINDS WILL DIMINISH TO BETWEEN 10 AND 15KT LATE
TONIGHT INTO FRIDAY MORNING.
BARNES
&&
.HYDROLOGY...
ISSUED 245 PM CDT THU MAY 30 2013
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST
ACROSS CENTRAL ILLINOIS INTO SATURDAY BRINGING THE POTENTIAL FOR
ANOTHER 2 INCHES OR MORE OF RAIN BY SUNDAY MORNING. THE ILLIINOIS
AND SPOON ARE ALREADY SEEING SIGNIFICANT FLOODING OCCURRING WHILE
THE SANGAMON BASIN WAS EXPERIENCING MODERATE IN BANK RISES.
EVENTUALLY...THE AXIS OF HEAVIEST RAINS WILL SHIFT GRADUALLY EAST
AND SOUTH LATE FRIDAY INTO SATURDAY...WITH THE WABASH...LITTLE
WABASH AND EMBARRAS BASINS NEXT TO SEE SIGNIFICANT RISES IN RIVER
LEVELS LATE IN THE WEEKEND.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031-
036>038-040>042-047>051.
&&
Hazardous weather outlook, May 30, 10:35 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT THU MAY 30 2013
ILZ027>031-036>038-040>042-047>051-311100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1135 AM CDT THU MAY 30 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT.
A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL. HEAVY RAIN AND FLASH FLOODING WILL BE
POSSIBLE AS WELL...ESPECIALLY IN AREAS WITH SATURATED SOILS FROM
HEAVY RAINFALL OVER THE PAST 4 DAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS. THE THREAT OF SEVERE STORMS SHOULD
DIMINISH WEST OF THE ILLINOIS RIVER ON SATURDAY.
FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR
TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS
RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE
FLOOD STAGE FROM FRIDAY INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
ILZ043>046-052>057-061>063-066>068-071>073-311100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
1135 AM CDT THU MAY 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE
STRONGER STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
In the hours before
Special weather statement, May 30, 12:24 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT THU MAY 30 2013
ILZ028-301900-
STARK-
124 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR STARK COUNTY UNTIL 200 PM CDT...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOULON...OR 10 MILES SOUTH OF KEWANEE...
MOVING NORTH AT 45 MPH.
PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4124 8967 4123 8964 4103 8979 4106 8996
4116 8996 4116 8987 4123 8987 4124 8986
TIME...MOT...LOC 1824Z 200DEG 38KT 4117 8984
KMHSpecial weather statement, May 30, 1:27 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CDT THU MAY 30 2013
ILZ063-067-068-071>073-302030-
CLARK-CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
227 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN LAWRENCE...
RICHLAND...SOUTHEASTERN CLAY...SOUTHERN CLARK AND WESTERN CRAWFORD
COUNTIES UNTIL 330 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKERSBURG TO
SCHNELL...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NOBLE...
CLAREMONT...
BOGOTA...
OLNEY...
DUNDAS...
WEST LIBERTY...
OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...WENDELIN...OLNEY
NOBLE AIRPORT...NEWTON LAKE...WAKEFIELD AND GILA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3858 8816 3859 8816 3860 8838 3867 8837
3916 8826 3918 8769 3857 8796
TIME...MOT...LOC 1927Z 235DEG 35KT 3863 8801 3865 8828Special weather statement, May 30, 1:32 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT THU MAY 30 2013
ILZ037-038-041-042-048-051-302015-
LOGAN-MASON-MCLEAN-MENARD-SANGAMON-TAZEWELL-
232 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...EASTERN MENARD...
NORTHERN SANGAMON...NORTHWESTERN LOGAN...SOUTHEASTERN TAZEWELL AND
SOUTHWESTERN MCLEAN COUNTIES UNTIL 315 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSVILLE...OR 13 MILES NORTH OF
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...
LINCOLN...
HARTSBURG...
EMDEN...
SAN JOSE...
DELAVAN...
OTHER LOCATIONS AFFECTED INCLUDE...FANCY PRAIRIE...BROADWELL AND NEW
HOLLAND.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4049 8961 4044 8904 3977 8959 3988 8976
TIME...MOT...LOC 1931Z 200DEG 35KT 4002 8959
07
Special weather statement, May 30, 2:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT THU MAY 30 2013
ILZ030-031-037-038-042-043-302100-
DE WITT-LOGAN-MARSHALL-MCLEAN-TAZEWELL-WOODFORD-
312 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAZEWELL...NORTHERN
LOGAN...NORTHWESTERN DE WITT...SOUTHEASTERN MARSHALL...WESTERN MCLEAN
AND WOODFORD COUNTIES UNTIL 400 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARMINGTON...OR 13 MILES NORTH OF LINCOLN...
MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MACKINAW...
DANVERS...
GOODFIELD...
DEER CREEK...
CARLOCK...
EUREKA...
OTHER LOCATIONS AFFECTED INCLUDE...CONGERVILLE AND BENSON.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4093 8894 4092 8892 4076 8892 4076 8865
4073 8860 4010 8928 4012 8950 4093 8934
TIME...MOT...LOC 2012Z 200DEG 40KT 4042 8933
KMHEvent by event
18 thunderstorm wind, 3 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Woodford
- When
- May 30, 2:20 PM CST to 2:25 PM CST
- Where
- Woodford County, 0.87 mi NE of El Paso
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $65,000
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -89.010
Numerous trees and power lines were blown down.
Thunderstorm Wind, Woodford
- When
- May 30, 2:32 PM CST to 2:37 PM CST
- Where
- Woodford County, 1.57 mi E of Minonk Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -89.000
A large tree was blown down onto Illinois Route 116 at 3000E and 1900N.
Thunderstorm Wind, Woodford
- When
- May 30, 2:43 PM CST to 2:48 PM CST
- Where
- Woodford County, 2.62 mi W of Panola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.780, -89.070
Thunderstorm Wind, Schuyler
- When
- May 30, 3:45 PM CST to 3:50 PM CST
- Where
- Schuyler County, 3.49 mi N of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Park/Forest Service
- Coordinates
- 40.230, -90.880
Several small trees were blown down at the Weinberg King State Fish and Wildlife Area. A few larger trees were knocked down along Highway 101 east of Augusta near the Schuyler/Hancock County line.
Flash Flood, Schuyler
- When
- May 30, 6:30 PM CST to May 31, 12:30 AM CST
- Where
- Schuyler County, 1.77 mi NNE of Rushville to 2.33 mi S of Rushville Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.144, -90.558
A band of thunderstorms with heavy rain produced more than 2.00 inches of rain in 90 minutes during the evening of May 30th. The greatest impact was on roads near the La Moine River, which became inundated and were closed from late evening into the night. Several rural roads between Rushville and the La Moine River were also flooded and impassable in spots.
Thunderstorm Wind, Sangamon
- When
- May 30, 6:48 PM CST to 6:53 PM CST
- Where
- Sangamon County, Lowder
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 39.550, -89.850
Empty train cars were blown over near Lowder.
Thunderstorm Wind, Sangamon
- When
- May 30, 6:52 PM CST to 6:57 PM CST
- Where
- Sangamon County, 1.27 mi WSW of Compro
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -89.800
Two grain bins and two grain dryers were destroyed on a farm.
Thunderstorm Wind, Sangamon
- When
- May 30, 6:52 PM CST to 6:57 PM CST
- Where
- Sangamon County, 1.74 mi NW of Compro
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 39.590, -89.800
Six power poles were snapped close to a sub-station located near Auburn Road and Lead Line Road.
Thunderstorm Wind, Sangamon
- When
- May 30, 6:58 PM CST to 7:03 PM CST
- Where
- Sangamon County, Loami
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 39.670, -89.850
Several power poles were snapped near Loami.
Thunderstorm Wind, De Witt
- When
- May 30, 7:30 PM CST to 7:35 PM CST
- Where
- De Witt County, Kenney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -89.080
Several power lines were blown down around town. A tree fell on a house.
Thunderstorm Wind, De Witt
- When
- May 30, 7:45 PM CST to 7:50 PM CST
- Where
- De Witt County, 1.62 mi ESE of Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.139, -88.923
A large tree was blown down, blocking both lanes of Highway 10 just east of Clinton.
Thunderstorm Wind, De Witt
- When
- May 30, 7:45 PM CST to 7:50 PM CST
- Where
- De Witt County, Wapella
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.220, -88.970
Power lines were blown down in Wapella.
Thunderstorm Wind, Menard
- When
- May 30, 7:50 PM CST to 7:55 PM CST
- Where
- Menard County, 1.06 mi W of Lincns New Salem St
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -89.850
A few trees were blown down at New Salem State Park along State Highway 97.
Flash Flood, Tazewell
- When
- May 30, 8:00 PM CST to May 31, 1:30 AM CST
- Where
- Tazewell County, 3.22 mi WSW of Boynton to 1.77 mi WSW of Armington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.325, -89.482
Already saturated ground and an additional 2.00 to 3.00 of rain during the late evening of May 30th resulted in flooding of many rural roads in eastern Tazewell County. The greatest impact was from Hopedale to the village of Minier. The flash flooding subsided during the early morning hours of May 31st.
Flash Flood, Logan
- When
- May 30, 8:00 PM CST to May 31, 1:30 AM CST
- Where
- Logan County, 1.73 mi N of Emden to 3.79 mi SSW of Emden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.325, -89.482
Already saturated ground and an additional 2.00 to 3.00 of rain during the late evening of May 30th resulted in flooding of many rural roads in northern Logan County. The greatest impact was from Emden to Hartsburg where the water was 18 to 24 inches deep in spots. The flash flooding subsided during the early morning hours of May 31st.
Thunderstorm Wind, Champaign
- When
- May 30, 8:25 PM CST to 8:30 PM CST
- Where
- Champaign County, 0.87 mi NW of Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.110, -88.210
Thunderstorm Wind, Champaign
- When
- May 30, 8:30 PM CST to 8:35 PM CST
- Where
- Champaign County, Champaign
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -88.250
Several tree branches were blown down around Champaign.
Thunderstorm Wind, Effingham
- When
- May 30, 9:05 PM CST to 9:10 PM CST
- Where
- Effingham County, 0.87 mi SW of Dieterich
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 39.060, -88.380
A semi truck was blown over on Route 33 near Dieterich.
Thunderstorm Wind, Jasper
- When
- May 30, 9:07 PM CST to 9:12 PM CST
- Where
- Jasper County, Island Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -88.330
Several trees and power poles were blown down near Island Grove.
Thunderstorm Wind, Cumberland
- When
- May 30, 9:31 PM CST to 9:36 PM CST
- Where
- Cumberland County, Neoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Mesonet
- Coordinates
- 39.320, -88.450
Several large tree branches were blown down and a flag pole was bent.
Thunderstorm Wind, Clark
- When
- May 30, 10:00 PM CST to 10:05 PM CST
- Where
- Clark County, Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 39.450, -87.800
A few trees were blown down in Clarksville.
Flood, Schuyler
- When
- May 31, 12:30 AM CST to 1:00 PM CST
- Where
- Schuyler County, 1.77 mi NNE of Rushville to 2.33 mi S of Rushville Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.144, -90.558
A band of thunderstorms with heavy rain produced more than 2.00 inches of rain in 90 minutes during the evening of May 30th. The greatest impact was on roads near the La Moine River, which became inundated and were closed from late evening into the night. Several rural roads between Rushville and the La Moine River were also flooded and impassable in spots. Additional rainfall during the very early morning hours of May 31st kept many roads closed in southern Schuyler County. The flooding subsided by early afternoon on May 31st.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
- Tornado and Flash Flooding in Kansas, May 30 to 31, 2013$100,000 · EF0 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453014, 453015, 453016, 453018, 456589, 453019, 453020, 453021, 453022, 453036, 453038, 453040, 453024, 456593, 456594, 453025, 453041, 453027, 453029, 453043, 453030, 456590.